MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0414 captures the reportable investigation finding of a stent barb torn.Block h10: the advanix biliary stent and naviflex rx delivery system were returned for analysis.Visual inspection found that the pull wire was kinked, the stent suture hole and push catheter suture hole were torn, and the stent barb was torn.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported event of stent failure to deploy.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use state, "pull back on the pull wire cap to adjust the length of the guide catheter in front of the stent, and engage the naviflex rx delivery system locking mechanism.Slide the stent barb cover so it is on the distal end of the blue push catheter near the stent." the investigation concluded that by not using the orange sleeve, the stent barb could have gotten torn and could have made the stent get stuck within the scope or not be able to be placed in the correct anatomy.The torn stent barb could have added more pressure to the pull wire, making it get kinked by the force applied by the physician when trying to deploy the stent.Because of this, the suture may have kept adding pressure to the push catheter suture hole and stent suture hole, making them get torn by the force used to deploy the stent.Therefore, taking all available information into consideration, the overall root cause of the reported event is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent and naviflex rx delivery system was to be used in the d2 segment of the duodenum to treat a stricture during a bile duct stricture management procedure performed on an unknown date.During the procedure, the stent could not be deployed even though the guidewire was removed.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "pull back on the pull wire cap to adjust the length of the guide catheter in front of the stent, and engage the naviflex rx delivery system locking mechanism.Slide the stent barb cover so it is on the distal end of the blue push catheter near the stent." the physician did not follow the steps cited in the ifu.This event has been deemed an mdr-reportable event based on the investigation finding of stent barb torn.Please see block h10 for the full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19387687
Report Number3005099803-2024-02410
Device Sequence Number7072143
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberM00534690
Device Catalogue Number3469
Device Lot Number0032724069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown